MAUDE Adverse Event Report: ARTHROCARE CORPORATION SUPER TURBOVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION SUPER TURBOVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASC4250-01
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopy, the electrode of the handle and shaft of the super turbovac 90 icw became unusually warm, the electrode tip in the joint had a much brighter light visible, instead of the usual glowing light (nacl).The irrigation fluid was also noticeably warmer than usual.The procedure was resumed, without any delay, using an equivalent s+n back-up.No harm or further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device was not returned for evaluation; however, a different device was received and evaluated.Visual inspection observed the returned instrument shows no manufacturing abnormalities.The device was returned with all of its packaging, and the outer box was opened but the inner packaging is fully sealed.The wand is not used.The wand was opened and had no visual issues.The device was plugged into the controller and registered settings (1,7).The wand had no issues producing plasma or activating coag.The resistance measured at 0.90 kilo ohms.The output of the wand was normal and no abnormal heating occurred in testing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include 1) used non-conductive media.2) contact with metal objects while activating the wand.Based on this investigation, the need for corrective action is not indicated.

Brand Name
SUPER TURBOVAC 90 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23460396
Report Number3006524618-2025-00634
Device Sequence Number18743997
Product Code GEI
UDI-Device Identifier00817470006421
UDI-Public00817470006421
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASC4250-01
Device Lot Number2182800
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown